Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having swelling in ankle and feet. Have Parkinson. Blood test shows low platelets. Remedy?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
my feet and ankle start swelling have to say that I have a Parkinson and always blood test showing a low platelets
Please help,
,Thank you
Posted Mon, 29 Jul 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 18 minutes later

Thank you for posting your query.

First of all, I would like to reassure you that your symptoms are not due to any serious underlying disease.
The most likely cause of swelling of your ankles is accumulation of water. It is possible that your mobility is reduced on account of Parkinson's disease. During rest, with legs hanging, water accumulates around the ankle and feet, as these are the most dependent parts of our bodies when sitting.
To minimise the swelling, you could walk more and do more exercises. In addition, you could keep your legs elevated on a chair while sitting, and on pillows while sleeping.

I hope the rest of the blood tests have come back normal.

I hope this helps. I would be pleased to answer any follow up queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor